Alert archive / Illinois / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 249, NWS Lincoln, IL

July 2, 2006Schuyler County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jul 2, 2006, 5:53 PM CDT for Schuyler County, Illinois. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2006, 5:53 PM CDT (22:53 UTC)
Expired
Jul 2, 2006, 6:46 PM CDT
In force
53 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

County Schuyler County, IL

The radar

The Lincoln radar (KILX), 106 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2006-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 813 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2006-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
813 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
1262 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 022253
SVRILX
ILC169-030000-
/O.NEW.KILX.SV.W.0249.060702T2253Z-060703T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
553 PM CDT SUN JUL 2 2006

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN SCHUYLER COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL 700 PM CDT.

* AT 553 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 4 MILES
  SOUTHWEST OF LITTLETON...OR ABOUT 8 MILES NORTHWEST OF RUSHVILLE...
  AND WAS MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LITTLETON...
  RUSHVILLE...
  RAY...

IF YOU IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING
WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...BUT STAY AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4028 9076 4010 9072 4013 9036 4020 9046
      4027 9046

$$

AUTEN
2 follow-up statements
000 
WWUS53 KILX 022309
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
610 PM CDT SUN JUL 2 2006

ILC169-030000-
/O.CON.KILX.SV.W.0249.000000T0000Z-060703T0000Z/
SCHUYLER-
610 PM CDT SUN JUL 2 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHEASTERN SCHUYLER COUNTY...

AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 4 MILES SOUTHEAST OF LITTLETON...OR ABOUT 5 MILES NORTH OF
RUSHVILLE...MOVING EAST AT 25 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  RAY.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4028 9076 4010 9072 4013 9036 4020 9046
      4027 9046

$$

AUTEN
000 
WWUS53 KILX 022346
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
647 PM CDT SUN JUL 2 2006

ILC169-022357-
/O.CAN.KILX.SV.W.0249.000000T0000Z-060703T0000Z/
SCHUYLER-
647 PM CDT SUN JUL 2 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SCHUYLER COUNTY
IS CANCELLED...

AT 645 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN CANCELLED.

LAT...LON 4028 9076 4010 9072 4013 9036 4020 9046
      4027 9046

$$

AUTEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:00 PM CDT, 2 hours 53 minutes earlier.

Area forecast discussion, Jul 2, 3:00 PM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
300 PM CDT SUN JUL 2 2006

.DISCUSSION...
SHORT TERM...TONIGHT THROUGH TUESDAY...
SURFACE FRONT LIES ACROSS EXTREME NORTHERN ILLINOIS INTO SOUTHWEST
IOWA THIS AFTERNOON. MID LEVEL SHOWERS HAVE BEEN MOVING ALONG THE
BOUNDARY ALL DAY...BUT LITTLE MORE THAN A TRACE HAS BEEN MAKING IT
TO THE GROUND. HOWEVER...THE CLOUDS ARE SERVING TO SHARPEN THE
BAROCLINIC ZONE DUE TO DIFFERENTIAL HEATING...AND THIS MAY AID
FURTHER CONVECTIVE DEVELOPMENT EARLY THIS EVENING. FURTHER SOUTH...
SEVERAL GRAVITY WAVES ARE LYING ACROSS CENTRAL ILLINOIS FROM THE
OVERNIGHT PRECIPITATION...AND SOME HIGH-BASED THUNDERSTORMS ARE
BEGINNING TO BUBBLE UP ALONG THESE FEATURES WITH THE HELP OF A
SHORTWAVE MOVING INTO EASTERN IOWA AND ITS ATTENDANT JET STREAK.
ALTHOUGH THE CAP IS NOT AS STRONG AS IT WAS ON SATURDAY...THE MID
LEVEL LAPSE RATES ARENT AS STEEP EITHER. GUT FEELING IS THAT ANY
CONVECTIVE DEVELOPMENT ALONG THE QUINCY-LINCOLN-DANVILLE CORRIDOR
WILL BE ISOLATED MAINLY THIS EVENING. MORE ORGANIZED DEVELOPMENT
WILL PROBABLY TAKE PLACE LATER ON THIS EVENING ALONG THE MAIN COLD
FRONT ACROSS SOUTHERN IOWA WHERE THE LOW LEVEL JET WILL BE STRONGER
AND MORE PERPENDICULAR TO THE BOUNDARY. THIS ACTIVITY WILL THEN
MOVE/DEVELOP EASTWARD OVERNIGHT. WILL CARRY CHANCE POPS ALL NIGHT
OVER THE NORTHERN AREAS...THEN EXTEND THE POPS SOUTHWARD INTO
CENTRAL ILLINOIS AFTER MIDNIGHT. MAY ALSO MENTION ISOLATED EVENING
STORMS FURTHER SOUTH DEPENDING ON LAST MINUTE RADAR TRENDS.

WHATEVER SURFACE BOUNDARY PUSHES SOUTH INTO THE FORECAST AREA BY
TOMORROW MORNING IS FORECAST BY THE MODELS TO LIFT NORTH AGAIN TO
NORTHERN ILLINOIS...BUT THIS MAY BE TOO AGRESSIVE DEPENDING ON HOW
MUCH PRECIPITATION DEVELOPS TONIGHT. IT COULD HANG AROUND OUR
NORTHERN ZONES IF CLOUDS AND MODIFIED RAIN-COOLED AIR IS STRONG
ENOUGH. WILL CARRY HIGH-END CHANCE POPS FOR NOW OVER THE CENTRAL AND
NORTH ALL DAY...AND SLIGHT CHANCE POPS IN THE SOUTHEAST WHERE THEY
SHOULD SEE ONE MORE DAY IN THE HEAT.

MODEL QPF PROGS HAVE BEEN PRETTY CONSISTENT IN MAKING MONDAY NIGHT
WET FOR MOST OF THE AREA AS THE MAIN COLD FRONT PUSHES SOUTHWARD.
HEAVY RAINFALL MAY BE POSSIBLE ACROSS THE MIDDLE OF THE STATE.
PRECIPITATION WILL CONTINUE TUESDAY AND TUESDAY NIGHT OVER AT LEAST
THE SOUTHERN HALF OF THE AREA. THE 12Z GFS AND WRF ARE SLOWING DOWN
THE FRONT MORE THAN PREVIOUSLY...AND THIS APPEARS REASONABLE
CONSIDERING THAT THE FRONT WILL BE PUSHING SOUTHWARD AWAY FROM THE
MAIN WESTERLYS ALOFT. WITH THIS IN MIND...WILL EXTEND THE LIKELY
POPS INTO THE SOUTHEAST TUESDAY NIGHT.

LONG TERM...WEDNESDAY THROUGH SUNDAY...
BY WEDNESDAY...THE OVERALL SYNOPTIC FRONT IS EXPECTED TO BE SOUTH OF
THE AREA. AS ABOVE...THE 12Z MODELS SHOW QPF A BIT FURTHER NORTH ON
WEDNESDAY THAN PREVIOUSLY AND THIS WILL DEPEND ON HOW SHALLOW THE
FRONT IS AS IT CONTINUES SOUTHWARD. MAY HAVE TO ADD SOME MENTIONABLE
POPS IN THE SOUTHEAST AT LEAST WEDNESDAY MORNING...BUT WILL WAIT
ANOTHER DAY TO SEE IF THIS NEW WETTER TREND IN THE MODELS CONTINUES.

OTHERWISE...UPPER PATTERN STILL LOOKS LIKE A RIDGE WEST AND TROUGH
EAST. THE MAIN FORECAST PROBLEMS WILL THEN BE HOW MUCH AFTERNOON
HIGHS WILL WARM UP WITH LOTS OF SUN...AND HOW FAST THE UPPER RIDGE
BREAKS DOWN AS TROUGHING TRIES TO INVADE THE PACIFIC NORTHWEST
TOWARD NEXT WEEKEND. IN THE MEANTIME...LITTLE OR NO PROSPECTS FOR
PRECIPITATION THURSDAY THROUGH SUNDAY.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

04
Hazardous weather outlook, Jul 2, 11:16 AM CDT, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1116 AM CDT SUN JUL 2 2006

ILZ027>031-036>038-040>046-031115-
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-
1116 AM CDT SUN JUL 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT
THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM LATE THIS
AFTERNOON INTO MIDDLE EVENING NORTH OF A RUSHVILLE...LINCOLN...
DANVILLE LINE.

AN UPPER LEVEL DISTURBANCE CURRENTLY OVER WESTERN IOWA WILL
INTERACT WITH A FRONTAL BOUNDARY SLOWLY SAGGING SOUTH THROUGH
CENTRAL ILLINOIS TO SET UP AN ENVIRONMENT CONDUCIVE TO SCATTERED
THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. SOME OF THESE
STORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS.

ALTHOUGH A FEW ISOLATED STORMS WILL BE POSSIBLE THROUGH MIDDLE
AFTERNOON...THE MOST SIGNIFICANT THREAT WILL COME BETWEEN 5 PM
AND 9 PM AS A COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP OVER
EASTERN IOWA AND THEN MOVE INTO THE REGION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE FRONT WILL MOVE BACK TO THE NORTH ON MONDAY SHIFTING THE FOCUS
FOR STORM DEVELOPMENT INTO NORTHERN ILLINOIS FOR MUCH OF THE DAY.
HOWEVER...THE BOUNDARY WILL ONCE AGAIN PRESS SOUTHWARD LATE MONDAY
BRINGING A PERIOD OF THUNDERSTORMS TO MUCH OF THE AREA. SOME OF
THE STORMS MAY BECOME SEVERE NORTH OF A CANTON...BLOOMINGTON LINE
DURING THE LATE AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING
WINDS WILL ONCE AGAIN BE THE PRIMARY THREAT.

THE FOCUS FOR SEVERE WEATHER WILL MOVE INTO SOUTHEAST ILLINOIS
FOR INDEPENDENCE DAY. ALTHOUGH THUNDERSTORMS WILL BE POSSIBLE
ACROSS MUCH OF THE REGION...THE THREAT OF LARGE HAIL AND DAMAGING
WINDS SHOULD BE SOUTH OF THE AREA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 5 PM AND 9 PM.

ILZ047>051-031115-
CASS-MENARD-SCOTT-MORGAN-SANGAMON-
1116 AM CDT SUN JUL 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND
EVENING. HOWEVER...NO ORGANIZED SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A FRONT PUSHING THROUGH THE AREA IS EXPECTED TO BRING A CHANCE OF
THUNDERSTORMS TO THE REGION LATE MONDAY THROUGH TUESDAY NIGHT. AT THIS
TIME IT APPEARS THAT ANY STORMS THAT MOVE ACROSS THE AREA WILL NOT
BE SEVERE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ052>057-061>063-066>068-071>073-031115-
CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-
CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
1116 AM CDT SUN JUL 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND
EVENING NORTH OF INTERSTATE 70. HOWEVER...NO ORGANIZED SEVERE
WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A FRONT PUSHING THROUGH THE AREA IS EXPECTED TO BRING A CHANCE OF
THUNDERSTORMS TO THE REGION LATE MONDAY THROUGH TUESDAY NIGHT.
SOME OF THE THUNDERSTORMS ON TUESDAY MAY BECOME SEVERE WITH A
POTENTIAL OF PRODUCING LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

BARKER

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 6:18 PM CDTSevere Thunderstorm WarningILXSchuyler29 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.